MAUDE Adverse Event Report: BECTON DICKINSON BD MINIDRAW¿ FINGER SLEEVE, EXTRA-LARGE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD MINIDRAW¿ FINGER SLEEVE, EXTRA-LARGE; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366616
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b: additional medical device type: gim g5: additional pma / 510(k)#: k230391.The manufacturing location for this product is rmr.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that when using the bd minidraw¿ finger sleeve, extra-large, blood was pooling in the finger sleeve of two (2) units.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
Investigation summary bd received had not received samples or photos in support of the investigation.Retention samples from bd inventory were evaluated by both visual examination and functional testing, and no issues were observed relating to blood pooling.The device was manufactured according to product specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode blood pooling.Bd was able to trace the root cause for the indicated failure mode to user technique.As part of bd's ongoing process to track and trend complaint data, an update to the minidraw eifu was initiated to address the residual blood in finger sleeves that may occur.The new verbiage in the warning section will state: "practice universal precautions in accordance with your facility¿s procedures.Use gloves, gowns, eye protection, other personal protective equipment, and engineering controls to protect from residual blood on finger and/or finger sleeve, blood splatter, blood leakage, and potential exposure to blood-borne pathogens." additionally, the new text in step 8 of the blood collection procedure will state: "residual blood may be present on patient's finger and/or finger sleeve.".
 
Event or Problem Description
Report 1 of 2: it was reported that when using the bd minidraw¿ finger sleeve, extra-large, blood was pooling in the finger sleeve of 1 device.No adverse impact was reported regarding the patient or user.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: b.5 describe event or problem: report 1 of 2: it was reported that when using the bd minidraw¿ finger sleeve, extra-large, blood was pooling in the finger sleeve of 1 device.No adverse impact was reported regarding the patient or user.

Brand Name
BD MINIDRAW¿ FINGER SLEEVE, EXTRA-LARGE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21559008
Report Number2243072-2025-00234
Device Sequence Number9261636
Product Code JKA
UDI-Device Identifier50382903666169
UDI-Public(01)50382903666169(11)241112(17)260228(10)4257001
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K230493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Catalogue Number366616
Device Lot Number4257001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2025
Supplement Date Received by Manufacturer10/02/2025
10/29/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date10/06/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown